Snorting Concerta | Effects & Dangers Of Concerta Insufflation
Concerta (methylphenidate HCL) is a central nervous system (CNS) stimulant primarily prescribed to treat attention-deficit hyperactivity disorder (ADHD). This prescription stimulant is classified as a Schedule II drug and comes in the form of a tablet.
One of the primary ways to abuse Concerta is by snorting the pill. Those addicted to Concerta will crush a tablet and snort the substance. This can cause various side effects and dangers.
Side Effects Of Snorting Concerta
With any medication, there can be side effects. As far as Concerta is concerned, the effects can range from mild to severe, especially when the medication has been abused or taken in higher doses than what was originally prescribed.
Common Side Effects
When taking Concerta, some of the side effects you might experience include:
- decreased appetite
- increased blood pressure
- abdominal pain
- dry mouth
Of course, these are all common side effects people might experience if they’re taking the medication properly. Those dealing with Concerta abuse, especially those snorting the prescription medication, may develop more harmful side effects.
Serious Side Effects
If Concerta is abused, psychological dependence can occur, which means you may rely more and more on using the drug. Other serious side effects can include:
- manic or psychotic episodes
- fluctuations in blood pressure
- heart attack
- severe vomiting
ADHD medications such as Concerta and Ritalin can cause damage to your mental health when the drug is abused. These stimulant drugs should not be abused.
Dangers Of Snorting Concerta
Snorting Concerta can be particularly dangerous because the drug enters the bloodstream more quickly and you experience the effects sooner. By snorting this stimulant, you may experience other issues such as:
- nose bleeds
- a persistent runny nose
- trouble clearing your throat
In addition to this, snorting the stimulant enters your system at a much faster rate than a traditional pill. Because of this, drug misuse can become greater and there is a high potential for an overdose.
When abusing Concerta, those taking the prescription stimulant medication may unintentionally take large doses. When this type of drug abuse begins to occur, an accidental overdose can happen.
Signs and symptoms of a Concerta overdose may include:
- muscle twitching
- fluctuations in heart rate
- dry mouth
- sinus arrhythmia
It’s worth noting that any of these serious, life-threatening symptoms can be even more dangerous if the person is addicted to Concerta:
- mixes various prescription drugs together
- abuses alcohol
- snorts, injecs, or abuses the prescription drug in a different manner than its intended use
- takes larger doses than prescribed
For those suffering from Concerta withdrawal, careful supervision must be required. Those experiencing withdrawal can suffer from severe depression or self-harm.
This is why it’s extremely important to be monitored by a doctor when suffering withdrawal symptoms from your prescription medication. You may need to take part in a supervised detox program.
Treating Concerta Addiction
If you or a loved one struggles with drug abuse, help is available. We offer several treatment centers, including both inpatient and outpatient care, and an assortment of evidence-based treatment options. To learn more about our programs, please contact us today.
Food & Drug Administration - Concerta
Food & Drug Administration - Highlights of Prescribing Information for Concerta
National Institute on Drug Abuse - Stimulant ADHD Medications
Questions About Treatment?
Ark Behavioral Health offers 100% confidential substance abuse assessment and treatment placement tailored to your individual needs. Achieve long-term recovery.
100% confidential. We respect your privacy.
We've got you covered.
Receive 24/7 text support right away.
There is no obligation and you can opt out at any time.